It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-19-2002, 04:21 PM   #1
Newbie
 
Join Date: Sep 2002
Location: Manitowoc, WI USA
Posts: 2
Amy_J HB User
Exclamation Switching from Dilantin to Tegretol

Please help! I had brain surgery 6/11/02. I have never had a seizure but was placed on Dilantin for preventative reasons. I have been on it since surgery. This week I called my doc to report gum tenderness and joint pain. I've also experienced BAD sleepiness. My doc wants to put me on Tegretol now. But, after what I've read, I wonder if I'm best just to stay on the Dilantin.

Anyone been in a similar situation? I have an EEG in November and am hoping to get off all meds then. Please give me your advice.

Thanks!!

[This message has been edited by Amy_J (edited 09-19-2002).]

 
Sponsors Lightbulb
   
Old 09-21-2002, 01:18 PM   #2
Inactive
 
Join Date: Dec 2001
Location: USA
Posts: 143
Tattoo HB User
Post

What kind of surgery did you have, what type of seizures do you have, And if you are still having seizures then the med you are taking is niot controlling them. It is really difficult to answer properly without the specifics. My first med in the 1960's was Dilantin. It was not for Complex Partials and did not control my seizures. Does Dilantin seem to be helping? It is a very old drug and there are several newer AEDs that seem to have good results. The one that works for you depends on your case, type of seizures, etc. Tegretol seems to benefit those with Complex Partials, but it did have side effects slowing my memory and causing sepression for me. It also dod not stop my seizures. I had surgery after I tried Tegretol. What is best for depends on your type of seizures etc since it is so individualized. Some people also have the VNS done if surgery doesn't stop them completely or if a med can't be found to stop them. With my Cpmplex Partils after surgery, Keppra has been great. No side effects that hinder my quality of life once I got it to the lowest effective dosage for me. Tattoo

 
Sponsors Lightbulb
   
Old 09-21-2002, 02:19 PM   #3
Newbie
 
Join Date: Sep 2002
Location: Manitowoc, WI USA
Posts: 2
Amy_J HB User
Post

I had brain surgery for a cavernous angioma. I don't have seizures and never have. I was only placed on Dilantin to prevent seizures after the surgery. What kind of side effects did you experience on Tegretol? I'm a little afraid just to switch over. My doc said I can take my nightly dose of Dilantin and just start the Tegretol the next day. I'm just wondering if maybe I should put up with the side effects I'm having with the Dilantin and stay on that. Or try the tegretol?

Thanks for all the help!


 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Dilantin or Tegretol Sherri5186 Epilepsy 4 06-27-2011 04:09 PM
how often should a person on dilantin get blood levels checked? annm54 Epilepsy 5 01-04-2008 11:06 AM
Uncontrollable/Elevated Dilantin Levels SUZYQ11 Epilepsy 17 11-30-2007 10:25 AM
switching medications Emma O Epilepsy 7 07-27-2006 08:39 PM
Anyone with SEVERE Side Affects From Dilantin and/or Tegretol??? lifestoshort Epilepsy 43 08-28-2005 11:25 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!